Doctor insights on:
Depo Provera Provera Medroxyprogesterone
The Shot: Depo Provera (medroxyprogesterone) is a Progesterone injection that is needed every three months for birth control. It can also help with heavy bleeding and painful periods. It is very effective. Most women experience decreased menstrual bleeding, with some no longer having periods. It is a generally safe drug, but you should talk to your doctor about whether it is a good option for you. ...Read more
Yes: this is possibleGet a more detailed answer ›
Maybe immediately: If you get the birth control shot within the first seven days after the start of your period, you are protected from pregnancy immediately. If you get the shot within five days after miscarriage or an abortion, or within three weeks after giving birth, you are protected from pregnancy immediately. Otherwise, you need to use some form of backup birth control, like a condom, diaphragm or sponge. ...Read more
How long does it take to go back normal after you stop taking Depo-Provera provera (medroxyprogesterone)?
Up to 6 months: Depo Provera (medroxyprogesterone) injections are given every 3 months. However, it will take considerably longer for your body to clear this. It typically takes 4-6 months before your menstrual period returns, sometimes longer. However, you cannot assume you won't get pregnant until your menstrual cycle returns. ...Read more
Hi, do you think I can gain weight after being on Depo-Provera provera (medroxyprogesterone) for 13 years?
I recevied my last injection of Depo-Provera provera (medroxyprogesterone) . On august 7 2014. When is my next injection ?
How long should I be on Depo-Provera provera (medroxyprogesterone)? I heard I am not supposed to be on it for more than 4 years.
It depends: If you have reason to continue it and are doing well on it, you should be able to use it for a longer time. ...Read more
How long does it take for the Depo-Provera provera (medroxyprogesterone) to come out of the body? I got my last shot May, and I am due next month for another shot
Low: Levels arefalling below effective levels in 3 months. That is why it is repeated every 3 months ...Read more
I went in december 7th, 2011 for my Depo-Provera provera (medroxyprogesterone) shot; and i've been feeling very sick. I don't know if this is being caused by the Depo-Provera shot. Help!?
Doubt the Depo cause: Usually depo-provera doesn't cause nausea, but if it did, i would expect it would have occured sooner after the shot was given, because that is when the hormone level is highest in your body. Its levelgradually tapers downward over the 3 months it is active. However pregnancy can occur despite depo-provera (nothing is foolproof), so check a pregnancy test. Consider GI problems also. ...Read more
Bad stuff: Like possible malformities ; so please consult with your doctor. Tomorrow. Yes, it is serious! ...Read more
No : That is why it works to prevent ptegnancy ...Read more